Wildfire, Custer
- When
- November 26, 6:45 PM CST to November 27, 12:00 AM CST
- Where
- Custer forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
A wildfire burned nearly 503 acres near the town of Thomas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A wildfire burned nearly 503 acres near the town of Thomas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 26, 5:14 PM CST, 1 hour 31 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
514 PM CST Tue Nov 26 2019
.DISCUSSION...
The November 27-28 00 UTC TAF discussion follows:
&&
.AVIATION...
Generally unrestricted ceilings and visibilities are expected
through the TAF period. Smoke from a wildfire west of Woodward may
briefly affect the terminal this evening.
Otherwise, gusty winds will veer to the northwest and gradually
decrease during the overnight hours. Light winds are expected
tomorrow with winds gradually shifting to the east and then
southeast by the end of the TAF period. Mid to high level clouds
will also increase toward the end of the TAF period.
Mahale
&&
.PREV DISCUSSION... /issued 254 PM CST Tue Nov 26 2019/
DISCUSSION...
Gusty winds will continue overnight across northern Oklahoma.
Rain chances increase Wednesday night through Saturday morning
with a chance for wintry precipitation in northwest Oklahoma early
Thursday morning and strong to severe thunderstorms Friday
afternoon. Details below.
Mixing should diminish after sunset, but with strong 850mb flow even
some continued shallow mixing into late evening may keep winds
rather gusty across parts of northern Oklahoma before falling off
pretty quickly after midnight. Fire headlines continue till 6pm
and wind headlines until 9pm.
A strong cold front moving in overnight will bring in much cooler
air with northwest to northerly winds. With a fairly dry airmass in
place, the initial arrival of this front should remain dry.
Precipitation chances will increase late on Wednesday as a mid to
upper level surge of moist air enters from the south. The challenge
here will be precipitation type in northwest Oklahoma. Raw model
surface temperatures suggest most of the precipitation should be
liquid, but with uncertainty and wet bulbing some wintry
precipitation will be possible. Model soundings continue to show
disagreement with respect to the warm nose and near surface freezing
layer. The broader pattern is for mid levels to warm with the
southerly flow. With that in mind, included a chance for snow
initially transitioning to a slight chance for freezing rain toward
sunrise (keeping liquid rain as the most likely type through the
whole period).
Rain chances continue into Saturday morning with a brief reduction
on Thursday. A return to southerly surface flow on Friday will bring
an increase in theta-e, supporting thunderstorms. A strong low level
jet will support strong to severe storms, mainly in the afternoon
and evening.
As the next upper low rolls in, precipitation should clear out
Saturday morning, leaving us with a cold and dry start to next week.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 31 48 35 42 / 0 0 80 90
Hobart OK 28 48 35 42 / 0 0 80 80
Wichita Falls TX 34 51 39 45 / 0 10 80 90
Gage OK 22 46 32 39 / 0 0 90 80
Ponca City OK 30 48 33 40 / 0 0 60 90
Durant OK 36 54 41 44 / 0 0 50 90
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 9 PM CST this evening for OKZ008-013-018>020-
024>032-039>043-045>047-050-051.
Red Flag Warning until 6 PM CST this evening for OKZ004>018-
021>023-033>038.
High Wind Warning until 9 PM CST this evening for OKZ004>007-
009>012-014>017-021>023-033>038-044.
TX...Wind Advisory until 9 PM CST this evening for TXZ089-090.
Red Flag Warning until 6 PM CST this evening for TXZ083>085-087-
088.
High Wind Warning until 9 PM CST this evening for TXZ083>088.
&&
11/10/10Hazardous Weather Outlook National Weather Service Norman OK 201 PM CST Tue Nov 26 2019 OKZ004>048-050>052-TXZ083>090-271115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 201 PM CST Tue Nov 26 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Fire Weather... Critical fire conditions are expected this afternoon into early evening across western Oklahoma and western north Texas. .High Winds... Winds across western Oklahoma and western north Texas are expected to reach 40 to 50 mph with gusts 50 to 60 mph. Gusts 60 to 65 mph are likely across northwest Oklahoma. Much of central Oklahoma could see winds of 25 to 35 mph with gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Winter Weather... Northwest Oklahoma may receive a wintry mix of precipitation overnight Wednesday night into Thursday morning. .Thunderstorms... There is a chance of thunderstorms across the area on Friday. A few strong to severe storms are possible, especially during the afternoon and night. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM NON-TSTM WND GST 4 NE CESTOS 36.19N 99.04W
11/26/2019 M58 MPH WOODWARD OK MESONET
SEILING MESONET.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM NON-TSTM WND GST 1 SW CHEROKEE 36.75N 98.36W
11/26/2019 M59 MPH ALFALFA OK MESONET
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM NON-TSTM WND GST BURNS FLAT 35.36N 99.18W
11/26/2019 M59 MPH WASHITA OK ASOS
MEASURED AT CLINTON-SHERMAN AIRPORT
&&
FMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM NON-TSTM WND GST 2 SSW VANCE AIR FORCE B 36.32N 97.92W
11/26/2019 M58 MPH GARFIELD OK AWOS
AWOS VANCE AFB.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM NON-TSTM WND GST 3 NNE SPARKS 35.65N 96.80W
11/26/2019 M58 MPH LINCOLN OK MESONET
CHANDLER MESONET.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM NON-TSTM WND GST 3 W GOODLETT 34.34N 99.94W
11/26/2019 M62 MPH HARDEMAN TX MESONET
&&The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, November 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 866907.